MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS BLINK CONTACTS; REWETTERS

ABBOTT MEDICAL OPTICS BLINK CONTACTS; REWETTERS
Model Number 09464X
Medical Device Problem Code Shelf Life Exceeded (1567)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the reported product was not returned to the manufacturing site for investigation.Retain product was tested using chemistry tests methods.All results from testing were within specification, there was no failure detected.The customer's reported complaint could not be verified.Manufacturing record review: the records for the production process were reviewed and found to be acceptable and all test items were completed and met specifications.There were no non conformances related to the reported lot.The lot was acceptable for release.No other reports for this lot have been reported.Labeling review: the directions for use (dfu) adequately provide the user with instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the patient started experiencing swollen eyelids following use of blink contacts.Patient continued to use her bottle of blink contacts because she is just now starting to connect the swelling with it.She opened the bottle in early (b)(6) and has been using it for longer than 45 days, which is being noted as misuse of the product.Her eyelids have been an issue since (b)(6).Patient said she has used blink contacts for approximately 10 years without any issues.When she went to her doctor he gave her an antibiotic ointment- neomycin using it 2x day, morning and night.That did not resolve it, so then he gave her another antibiotic ointment - toparex to use 2x day.Doctor told her it's an allergic sensitivity to something she is using.Patient was informed to discontinue use of her bottle.

Brand Name
BLINK CONTACTS
Common Device Name
REWETTERS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6662003
Report Number3004178847-2017-00018
Device Sequence Number1444626
Product Code LZP
UDI-Device Identifier30827444000325
UDI-Public(01)30827444000325(17)190801(10)ZB08904
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/01/2019
Device Model Number09464X
Device Lot NumberZB08904
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;